MAUDE Adverse Event Report: ADVANCED STERILIZATION PRODUCTS US CIDEX OPA SOLUTION; BIOCIDES SOLUTIONS

ADVANCED STERILIZATION PRODUCTS US CIDEX OPA SOLUTION; BIOCIDES SOLUTIONS
Catalog Number 20390
Medical Device Problem Code Failure to Disinfect (1175)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Asp investigation summary: the investigation included a review of the batch history record, complaint trending by lot number, and system risk analysis (sra).A review of the batch history was not performed as the lot number was not available.A review of the lot history was not performed since the lot number was not available.The sra indicates the risk for exposure to biohazardous, pathogenic and infectious material is ¿low.¿ the assignable cause is due to user error.The customer reported the facility was processing items in cidex® opa solution at a lower temperature than the minimum requirement, 68° degrees fahrenheit.The customer has since stated they have re-trained their staff.A customer letter will be sent to remind the customer to always follow the ifu and monitor the temperature of the solution prior to use.The issue will continue to be tracked and trended.Asp complaint ref #: (b)(4).
 
Event or Problem Description
A customer reported using cidex® opa solution below the minimum temperature requirement of 68° fahrenheit for manual reprocessing of their instruments.During a quality check of their cidex® opa records, the customer discovered the solution was used twice at temperatures below the requirement as stated in the instructions for use (ifu), and the reprocessed instruments were released and used on patients.The facility confirmed there were no patient symptoms and no serious injuries reported.Per the cidex® opa solution instructions for use (ifu), high level disinfection is achieved by the disinfectant when used at a minimum of 20° celsius (68° fahrenheit) with an immersion time of at least 12 minutes.The customer confirmed the immersion time of 12 minutes was met and stated the involved solution was tested and met the minimum effective concentration (mec) prior to use.As a matter of policy, advanced sterilization products (asp) has decided to report cases where a customer does not follow the ifu when processing their scopes in cidex® opa solution since asp is not able to guarantee it has been high level disinfected.

Brand Name
US CIDEX OPA SOLUTION
Common Device Name
BIOCIDES SOLUTIONS
Manufacturer (Section D)
ADVANCED STERILIZATION PRODUCTS
33 technology drive
irvine CA 92618
MDR Report Key11620170
Report Number2084725-2021-00080
Device Sequence Number19682184
Product Code MED
UDI-Device Identifier20705037000071
UDI-Public20705037000071
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K991487
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number20390
Device Lot NumberN/A
Was the Report Sent to FDA? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/16/2021
Initial Report FDA Received Date04/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1